Polynomials for GLp × GLq orbit closures in the flag variety

Benjamin J. Wyser, Alexander Yong

Research output: Contribution to journalArticlepeer-review


The subgroup K = GLp× GLq of GLp+q acts on the (complex) flag variety GLp+q/B with finitely many orbits. We introduce a family of polynomials specializing representatives for cohomology classes of the orbit closures in the Borel model. We define and study K-orbit determinantal ideals to support the geometric naturality of these representatives. Using a modification of these ideals, we describe an analogy between two local singularity measures: the H-polynomials and the Kazhdan–Lusztig–Vogan polynomials.

Original languageEnglish (US)
Pages (from-to)1083-1110
Number of pages28
JournalSelecta Mathematica, New Series
Issue number4
StatePublished - Oct 2014


  • Cohomology class representative
  • Flag variety
  • Kazhdan–Luztig–Vogan polynomials
  • Symmetric pair

ASJC Scopus subject areas

  • General Mathematics
  • General Physics and Astronomy


Dive into the research topics of 'Polynomials for GLp × GLq orbit closures in the flag variety'. Together they form a unique fingerprint.

Cite this